Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 100, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 28, 2009, 1:23 PM EDT for Erie County, Genesee County, New York. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2009, 1:23 PM EDT (17:23 UTC)
- Expired
- Sep 28, 2009, 2:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Genesee County, NY
The radar
The Buffalo radar (KBUF), 27 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 1:38 PM EDT | TSTM WND DMG | 1 W Pembroke, NY | LARGE TREE DOWN ON LAKE STREET |
| Sep 28, 1:41 PM EDT | TSTM WND DMG | Alabama, NY | WIRES DOWN ON SKY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 11:35 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 281723
SVRBUF
NYC029-037-281800-
/O.NEW.KBUF.SV.W.0100.090928T1723Z-090928T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
123 PM EDT MON SEP 28 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ERIE COUNTY IN WESTERN NEW YORK
WESTERN GENESEE COUNTY IN WESTERN NEW YORK
* UNTIL 200 PM EDT
* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LANCASTER...AND MOVING EAST
AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALDEN BY 130 PM EDT...
DARIEN BY 140 PM EDT...
OAKFIELD BY 145 PM EDT...
BATAVIA BY 150 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY
AFTERNOON FOR WESTERN NEW YORK.
&&
LAT...LON 4313 7830 4314 7816 4292 7809 4287 7830
4287 7848 4282 7849 4276 7874 4293 7883
TIME...MOT...LOC 1723Z 249DEG 52KT 4288 7866
$$
ZAFF2 follow-up statements
000
WWUS51 KBUF 281738
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
138 PM EDT MON SEP 28 2009
NYC029-037-281800-
/O.CON.KBUF.SV.W.0100.000000T0000Z-090928T1800Z/
GENESEE NY-ERIE NY-
138 PM EDT MON SEP 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHEASTERN ERIE AND WESTERN GENESEE COUNTIES...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CORFU...OR 12 MILES
WEST OF BATAVIA...MOVING EAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OAKFIELD BY 145 PM EDT...
ELBA BY 150 PM EDT...
LAT...LON 4312 7834 4313 7830 4314 7816 4292 7809
4287 7831 4287 7848 4289 7851 4301 7861
TIME...MOT...LOC 1737Z 249DEG 52KT 4300 7840
$$
NIZIOL000
WWUS51 KBUF 281751
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
151 PM EDT MON SEP 28 2009
NYC029-037-281801-
/O.EXP.KBUF.SV.W.0100.000000T0000Z-090928T1800Z/
GENESEE NY-ERIE NY-
151 PM EDT MON SEP 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE AND WESTERN
GENESEE COUNTIES WILL EXPIRE AT 200 PM EDT...
LAT...LON 4312 7834 4313 7830 4314 7816 4292 7809
4287 7831 4287 7848 4289 7851 4301 7861
TIME...MOT...LOC 1751Z 249DEG 52KT 4307 7814
$$
NIZIOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 12:01 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 28, 12:01 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1201 PM EDT MON SEP 28 2009
.SYNOPSIS...
AN UNSEASONABLY DEEP AREA OF LOW PRESSURE OVER THE UPPER GREAT LAKES
WILL SWING A POWERFUL COLD FRONT ACROSS THE REGION TODAY...WITH MOST
SITES PICKING SOME SHOWERS AND POSSIBLY A GUSTY THUNDERSTORM. IT
WILL THEN BECOME QUITE WINDY IN THE WAKE OF THE FRONT WITH WINDS
GUSTING OVER 45 MPH ACROSS MANY OF THE WESTERN COUNTIES. CONDITIONS
WILL REMAIN QUITE UNSETTLED TONIGHT INTO WEDNESDAY AS THE REGION
WILL EXPERIENCE WIDESPREAD LAKE EFFECT RAIN SHOWERS.
&&
.NEAR TERM /THROUGH TONIGHT/...
A RAPIDLY DEEPENING UPPER LOW OVER THE GREAT LAKES WILL DEEPEN THE
SURFACE LOW OVER THE NORTHERN GREAT LAKES. ASSOCIATED STRONG COLD
FRONT CURRENTLY PUSHING THROUGH FAR WESTERN SECTIONS GENERATING A
LINE OF STRONG CONVECTION WITH SEVERAL REPORTS OF WIND DAMAGE ACROSS
THE NIAGARA FRONTIER. STRONG GRADIENT WINDS WILL DEVELOP RAPIDLY IN
THE WAKE OF THE COLD FRONTAL PASSAGE. UPSTREAM OBSERVATIONS
SUGGESTING SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO AT LEAST 50
MPH WILL BE LIKELY THROUGH THIS AFTERNOON.
ANOTHER CONCERN WILL BE THE LAKE ERIE LEVEL RISE WITH THE WIND SHIFT
AND INCREASED SPEEDS. THE LAKE ERIE LEVEL AT THE EASTERN END OF THE
BASIN HAS RISEN NEARLY A FOOT AND A HALF IN THE PAST HOUR AND IS
NOW AROUND 4.5 FEET ABOVE LOW WATER DATUM. A LEVEL CLOSE TO THE 8
FOOT FLOOD STAGE IS LIKELY BETWEEN 2 PM AND 5 PM. A LAKESHORE
FLOOD WARNING HAS BEEN ISSUED FOR THE LAKE SHORE AREAS OF ERIE
COUNTY THROUGH 8 PM.
THE BULK OF THE SYNOPTIC PRECIP WILL MOVE EAST OF THE FORECAST AREA
WITH THE FRONT BY LATE AFTERNOON...BUT THE SURFACE AND UPPER LOW
WILL CROSS WESTERN NY LATER TONIGHT. A STRONG ISALLOBARIC GRADIENT
WILL BE ASSOCIATED WITH THE SURFACE LOW LATE TONIGHT AND MAY
REJUVENATE A PERIOD OF GUSTY WINDS AS THE LOW ENTERS THE NIAGARA
FRONTIER BETWEEN 09Z AND 12Z. THE INSTABILITY ASSOCIATED WITH THE
UPPER LOW WILL ALSO HELP MAINTAIN THE LAKE EFFECT SHOWERS AND
APPEARS THAT THE LAKE BAND WILL MOVE BACK INTO THE BUF/IAG AREA LATE
TONIGHT.
TEMPERATURES WILL FALL SOMEWHAT AS THE FRONT MOVES THROUGH..BUT NOT
ALL THAT SHARPLY. EARLY DAY HIGHS IN THE MID TO UPPER 60S WILL FALL
DURING THE AFTERNOON TO THE UPPER 50S...THEN TO THE UPPER 40S TO LOW
50S OVERNIGHT.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
A HIGHLY AMPLIFIED UPPER LEVEL PATTERN WILL BE FOUND ACROSS THE
COUNTRY DURING THIS PERIOD...AS A DEEP TROUGH OVER THE GREAT LAKES
AND NORTHEAST WILL PRODUCE VERY UNSETTLED CONDITIONS ACROSS OUR
REGION. THIS PATTERN WILL FEATURE AN ANOMALOUSLY DEEP SFC LOW...
WHICH THE GEFS AND SREF PACKAGES SUGGEST AS BEING SOME 4 STD BELOW
NORMAL LATE SEPTEMBER LEVELS.
THE MAIN SFC LOW...AS DEFINED BY THE NAM/WRF AND GFS...WILL BE
CENTERED IN THE VCNTY OF YYZ AT 12Z TUES WITH A CENTRAL PRES NEAR
990MB. THE LOW WILL LIFT TO WESTERN QUEBEC BY TUESDAY EVENING...
WHILE SLOWLY FILLING TO ABOUT 995MB. THIS WEAKENING IS IN PART DUE
TO THE SYSTEM OCCLUDING WITH THE LOW BECOMING STACKED FROM THE SFC
TO THE TROP. WITHIN THE DEEP MOIST CYCLONIC FLOW AROUND THIS
FEATURE...H85 TEMPS OF +4C OVER LAKES ERIE AND ONTARIO WILL
GAURANTEE THE WIDESPREAD PRESENCE OF LAKE EFFECT RAIN SHOWERS. THIS
WILL ESPECIALLY BE THE CASE SOUTHEAST OF BOTH LAKES WHERE POPS WILL
BE CLOSE TO 100 PERCENT.
LAKE INDUCED INSTABILITY WILL INCLUDE CAPES TO 1000 J/KG WHILE NO
CAP WILL BE IN PLACE. WHILE THESE ARE VERY FAVOURABLE CONDITIONS FOR
LAKE INDUCED PCPN...ONLY THE UPPER THIRD PORTION OF THE CLOUDS WILL
BE IN THE MIXED PHASE REGION WITH LITTLE IF ANY GRAUPEL. AS A RESULT
WILL NOT INCLUDE ANY LAKE INDUCED THUNDER WITH THIS ACTIVITY.
THE STACKED STORM SYSTEM WILL BE CENTERED OVER CENTRAL QUEBEC
TUESDAY NIGHT AND WEDNESDAY...WITH CONTINUED COLD ADVECTION LOWERING
H85 TEMPS TO BETWEEN ZERO AND -3C. THE CHILLY CYCLONIC FLOW WILL
CONTINUE TO GENERATE LAKE EFFECT RAIN SHOWERS OVER A LARGE PORTION
OF THE REGION...PARTICULARLY SOUTHEAST OF BOTH LAKES WHERE CAT POPS
WILL BE USED TUESDAY NIGHT AND LIKELY POPS WEDNESDAY. THE COLD
ADVECTINON WILL BE QUITE NOTICEABLE AT THE SFC WHERE TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOW TO MID 50S.
THE GFS AND ECMWF AGREE THAT THE STACKED LOW WILL ROTATE SOUTHWARDS
ACROSS THE ST LAWRENCE VALLEY WEDNESDAY NIGHT AND THURSDAY. THIS
WILL KEEP H85 TEMPS WITHIN A DEGREE OR SO OF ZERO...WITH A POCKET OF
-4C AIR SWINGING ACROSS THE NORTH COUNTRY. WHILE SITES SOUTHEAST OF
THE LAKES WILL STILL HAVE THE CHANCE TO PICK UP SOME LAKE EFFECT
RAIN SHOWERS...SFC RIDGING AND DRIER MID LEVEL AIR MOVING IN FROM
THE WEST WILL GRADUALLY REDUCE THE POPS FROM WEST TO EAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THIS PERIOD WILL REMAIN SOMEWHAT UNSETTLED ACROSS THE REGION
ALTHOUGH IT SHOULD BE MILDER. THE HIGHLY AMPLIFIED FLOW WILL BREAK
DOWN INTO A SPLIT FLOW THAT WILL INCLUDE A SHORT LIVED REX BLOCK
OVER THE UPPER MISSISSIPPI VALLEY AND UPPER GREAT LAKES.
FOR THURSDAY NIGHT AND FRIDAY...A RIDGE OVER THE MISSISSIPPI VALLEY
WILL BECOME PINCHED OFF OVER THE GREAT LAKES REGION AS A VIGOROUS
SHORTWAVE WILL DROP OUT OF THE ROCKIES TO THE NORTHERN PLAINS. THE
WEAKENING RIDGE WILL ALLOW OUR SKIES TO TEMPORARILY CLEAR WITH SFC
TEMPS ON FRIDAY STRUGGLING BACK TOWARDS NORMAL LEVELS.
THE DRY WEATHER WILL BE SHORT LIVED THOUGH AS WARM ADVECTION IN
ADVANCE OF THE DIGGING SHORTWAVE WILL PRODUCE DEEP ENOUGH ISENTROPIC
LIFT FOR SHOWERS TO DEVELOP FRIDAY NIGHT AND SATURDAY. THE WARMING
WILL SEND OUR SFC TEMPS BACK INTO THE MID 60S BY SATURDAY AFTERNOON.
THE REX BLOCK WILL THEN TAKE SHAPE OVER THE UPPER GREAT LAKES
SATURDAY NIGHT AND SUNDAY...WITH OUR REGION BEING FOUND WITHIN A
DEEP SOUTHERLY FLOW. AS ONE WOULD EXPECT...TEMPS WITHIN THIS REGIME
WILL AVERAGE ABOVE NORMAL BUT THERE WILL BE THE CHANCE FOR MORE
SHOWERS.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
A DEEP LOW PRESSURE SYSTEM OVER THE CENTRAL LAKES IS EXPECTED TO
PUSH A STRONG COLD FRONT ACROSS WESTERN AREAS DURING THE
MORNING...FROM 14Z TO 16Z...WITH THE COLD FRONT REACHING AREAS EAST
OF LAKE ONTARIO AROUND 18Z TO 20Z. CONDITIONS ARE EXPECTED TO LOWER
TO THE MVFR RANGE WHEN THE FRONT MOVES THROUGH WITH SHOWERS AND
POSSIBLE TSTMS...EVEN SOME THUNDERSTORMS POSSIBLE WITH LAKE EFFECT
DEVELOPING IN THE AFTERNOON. STRONG WINDS WILL DEVELOP AFTER THE
FRONTAL PASSAGE AND SPREAD EASTWARD ACROSS THE AREA. THE LAKE EFFECT
RAINS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON NE OF LAKE ERIE
IN THE KBUF-KIAG REGION AND POSSIBLY AS FAR INLAND AS JHW AND ROC.
OUTLOOK...
TONIGHT...MVFR/IFR IN SHOWERS.
TUESDAY...MVFR IN SHOWERS.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.
THURSDAY...MAINLY VFR.
FRIDAY...VFR.
&&
.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR ALL OF LAKES ERIE AND ONTARIO.
DEEP LOW PRESSURE OVER THE UPPER GREAT LAKES WILL SWING A POWERFUL
COLD FRONT ACROSS BOTH LAKES TODAY. THE FRONT WILL MAKE ITS WAY
ACROSS LAKE ERIE BY 14Z...AND ACROSS LAKE ONTARIO BY 18Z. WIDESPREAD
SHOWERS AND POSSIBLY SOME GUSTY THUNDERSTORMS WILL ACCOMPANY THE
FRONTAL PASSAGE...THEN WINDS WILL BECOME SOUTHWERSTERLY AND WILL
INCRAESE TO GALE FORCE IN THE WAKE OF THE FRONT DURING THE MIDDAY
AND AFTERNOON. THE STRONGEST WINDS SHOULD BE FOUND OVER LAKE ERIE.
SOUTHWEST GALES WILL REMAIN IN PLACE OVER LAKE ERIE TONIGHT...BUT
THE PROXIMITY OF THE SFC LOW TO LAKE ONTARIO WILL LIKELY ALLOW WINDS
TO SUBSIDE BELOW GALE FORCE FOR THE BULK OF THE NIGHT.
THE GALES ON LAKE ERIE WILL GRADUALLY SUBSIDE ON TUESDAY AS THE SFC
LOW WILL MOVE AWAY ACROSS THE ST LAWRENCE VALLEY...WHILE WINDS WILL
INCREASE BACK TO NEAR GALES ON LAKE ONTARIO.
ALONG WITH THE STRONG WINDS AND RESULTING HIGH WAVES ON BOTH LAKES
TODAY...THERE WILL BE THE CONCERN OF A SEICHE ON LAKE ERIE. THE
ONSET OF STRONG SOUTHWEST WINDS IN THE WAKE OF THE FRONTAL PASSAGE
THIS MORNING WILL SLOSH WATER IN LAKE ERIE TO THE EAST...WITH A
WATER RISE OF ABOUT 3 FEET EXPECTED ON THE EAST END (INCL. IN
BUFFALO HARBOR). MARINERS SHOULD TAKE ANY PRECAUTIONS TO BOATS THAT
MAY BE TIGHT DOWN IN THESE AREAS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKESHORE FLOOD WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ010-
085.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001-002-
010>012-019-020-085.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ003-004-013-
014-021.
MARINE...GALE WARNING UNTIL NOON EDT TUESDAY FOR LEZ020-040-041.
GALE WARNING UNTIL 8 AM EDT TUESDAY FOR LOZ042-043-
062-063.
GALE WARNING UNTIL NOON EDT TUESDAY FOR LOZ044-045-064-065.
SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR
SLZ022-024.
&&
SYNOPSIS...RSH
NEAR TERM...TMA/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...RSH/TMAHazardous weather outlook, Sep 28, 11:31 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1131 AM EDT MON SEP 28 2009 NYZ001-291545- NIAGARA- 1131 AM EDT MON SEP 28 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-291545- NORTHERN ERIE- 1131 AM EDT MON SEP 28 2009 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKESHORE FLOOD WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-004-013-014-021-291545- MONROE-WAYNE-LIVINGSTON-ONTARIO-ALLEGANY- 1131 AM EDT MON SEP 28 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-011-012-019-020-291545- ORLEANS-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- 1131 AM EDT MON SEP 28 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ085-291545- SOUTHERN ERIE- 1131 AM EDT MON SEP 28 2009 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKESHORE FLOOD WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-291545- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 1131 AM EDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-291545- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1131 AM EDT MON SEP 28 2009 ...GALE WARNING IN EFFECT UNTIL NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE FORCE WINDS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-043-062-063-291545- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 1131 AM EDT MON SEP 28 2009 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE FORCE WINDS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-064-065-291545- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1131 AM EDT MON SEP 28 2009 ...GALE WARNING IN EFFECT UNTIL NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE FORCE WINDS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-291545- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1131 AM EDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS MAY APPROACH GALE FORCE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Sep 28, 8:42 AM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 842 AM EDT MON SEP 28 2009 NYZ010-012-020-021-085-281345- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-WYOMING NY- 842 AM EDT MON SEP 28 2009 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA... * AT 833 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BUFFALO SOUTHWARD TO ALLEGANY PARK...AND MOVING EAST AT 40 MPH. * STRONG STORMS WITH GUSTY WINDS WILL BE NEAR... HOLLAND AT 850 AM EDT... ST. BONAVENTURE AT 855 AM EDT... OLEAN AT 905 AM EDT... CENTERVILLE AT 910 AM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS. STRONGER WINDS WILL OCCUR LATER IN THE DAY BEHIND THIS LINE OF STORMS. THOMAS
Special weather statement, Sep 28, 10:31 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1031 AM EDT MON SEP 28 2009 NYZ010-019-085-281615- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...ORCHARD PARK... SPRINGVILLE 1031 AM EDT MON SEP 28 2009 ...STRONG THUNDERSTORMS OVER LAKE ERIE THIS MORNING... SEVERAL THUNDERSTORMS HAVE BLOSSOMED ALONG THE COLD FRONT OVER LAKE ERIE THIS MORNING. THESE STORMS AT 1025 AM ARE LOCATED FROM NEAR PORT COLBORNE...SOUTHWARD TO BETWEEN LONG POINT AND DUNKIRK AND DOWN TOWARDS ERIE PENNSYLVANIA. IN ADDITION TO THE CLOUD TO GROUND LIGHTNING STRIKES THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OVER 45 MPH ESPECIALLY NEAR THE LAKE SHORE. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. THE STORMS WILL BE NEAR THE VICINITIES OF RIPLEY AND WESTFIELD BETWEEN 1030 AM AND 1045 AM. AS ACTIVITY HOLDS TOGETHER THESE STORMS WILL BE NEAR FREDONIA...DUNKIRK AND SILVER CREEK BETWEEN 1045 AM AND 1115 AM. AS THESE STORMS ADVANCE NORTHEASTWARD UP LAKE ERIE THEY WILL REACH THE VICINITY OF BUFFALO LATER IN THE MORNING.
Local storm report, Sep 28, 12:47 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1247 PM EDT MON SEP 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG 4 SW ANGOLA 42.60N 79.09W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREE DOWN ON LONG BEACH ROAD
1107 AM TSTM WND DMG 1 N NIAGARA FALLS 43.11N 79.02W
09/28/2009 NIAGARA NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON SENECA AVE.
1131 AM TSTM WND DMG 3 N BUFFALO 42.93N 78.86W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREES AND WIRES DOWN OXFORD AVE
1132 AM TSTM WND DMG TONAWANDA 42.98N 78.88W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON TREMONT AVE
1133 AM TSTM WND DMG 4 NE BUFFALO 42.93N 78.80W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREE AND DEBRIS ON ROUTE 33
1136 AM TSTM WND DMG 1 S NEWFANE 43.27N 78.70W
09/28/2009 NIAGARA NY LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND WIRES DOWN ON EWINGS ROAD
1137 AM TSTM WND DMG LOCKPORT 43.17N 78.70W
09/28/2009 NIAGARA NY LAW ENFORCEMENT
TREE AND WIRES DOWN NEAR CHESTNUT STREET AND MCCOLLUM
STREET
1138 AM TSTM WND DMG 2 E WILLIAMSVILLE 42.96N 78.70W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREE DOWN NEAR TRANSIT RD
&&
DTHOMASLocal storm report, Sep 28, 1:23 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
123 PM EDT MON SEP 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM TSTM WND GST BUFFALO 42.89N 78.86W
09/28/2009 M59.00 MPH ERIE NY OFFICIAL NWS OBS
59 MPH WIND GUST AT BUFFALO COAST GUARD
1202 PM TSTM WND DMG 1 W ALBION 43.25N 78.21W
09/28/2009 ORLEANS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON CRIMSON HEIGHTS ROAD
1205 PM TSTM WND DMG 2 E ALBION 43.25N 78.15W
09/28/2009 ORLEANS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON ZIG ZAG ROAD
1211 PM TSTM WND DMG KENDALL 43.31N 78.04W
09/28/2009 ORLEANS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON KENDALL ROAD
1217 PM TSTM WND DMG BROCKPORT 43.21N 77.94W
09/28/2009 MONROE NY LAW ENFORCEMENT
TREE AND WIRES DOWN
1226 PM TSTM WND DMG HILTON 43.29N 77.79W
09/28/2009 MONROE NY LAW ENFORCEMENT
TREE AND WIRES DOWN RAILROAD AND UNDERWOOD
1239 PM TSTM WND DMG 4 NW ROCHESTER 43.21N 77.67W
09/28/2009 MONROE NY LAW ENFORCEMENT
NEAR WEST RIDGE ROAD
&&
DTHOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:07 AM EDT | Special Marine Warning | BUF | 83 min | |
| Sep 28, 10:37 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 68 min |
| Sep 28, 10:59 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 61 min |
| Sep 28, 11:09 AM EDT | Lakeshore Flood Warning | BUF | Erie | 5 hr |
| Sep 28, 11:26 AM EDT | Special Marine Warning | BUF | 64 min | |
| Sep 28, 12:10 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne and 1 more | 65 min |
| Sep 28, 12:25 PM EDT | Special Marine Warning | BUF | 65 min | |
| Sep 28, 1:08 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 52 min |
| Sep 28, 1:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Sep 28, 1:47 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Jefferson, Oswego, Wayne | 58 min |
| Sep 28, 1:58 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Sep 28, 2:01 PM EDT | Special Marine Warning | BUF | 59 min | |
| Sep 28, 2:08 PM EDT | Special Marine Warning | BUF | 37 min | |
| Sep 28, 2:19 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 41 min |
| Sep 28, 4:06 PM EDT | Lakeshore Flood Statement | BUF | Erie | 10 hr |
| Sep 28, 5:06 PM EDT | Areal Flood Advisory | BUF | Erie, Niagara | 3 hr |
| Sep 28, 5:24 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 51 min |
| Sep 28, 5:57 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 33 min |
| Sep 28, 6:26 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Orleans | 49 min |
| Sep 28, 7:43 PM EDT | Areal Flood Warning | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Wyoming | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.